Questions have emerged in the United States and Australia about the effectiveness and possibly dangerous side effects of Gardasil, Merck’s newly licensed vaccine for human papillomavirus.
In the US, three deaths closely time related to immunisation with the vaccine were among 1637 adverse reactions reported by Judicial Watch, a public interest watchdog. Judicial Watch obtained the reports from the Food and Drug Administration using the Freedom of Information Act. The reports were filed through the FDA’s vaccine adverse event reporting system.
In Australia, 25 girls at a Catholic high school in Melbourne who had just received their first injection of the vaccine on 22 May experienced headache, nausea, and dizziness, the Age reported. Four were sent to hospital and two were admitted overnight. All were discharged. One expert called it mass hysteria. Shares of the vaccine’s Australian developer, CSL, fell after news reports of the incident (www.theage.com.au, 25 May)
I had not heard of this, but have wondered about the long term effects of this vaccine. Will it cause cancer in our young women later in life? Will it cause birth defects when those young women start having babies? I always think back to the thalidomide babies in the 50’s and 60’s. I for one am not urging my daughter to have this vaccine until I hear more about it.
I recieved all 3 shots of it. Nothing happened to me. I had a headache and the injection spot on my arm was black and blue for about a couple days.
wats your question
same here, nothing bad happened to me, im due formy third shot actually. i had like slight nausea but it was barely anything to complain about
I had my first dose 2 days ago. I haven’t had any side effects apart from my arm being sore! I think this is simply a case off paranoia. It might not be the vaccination that caused these problems. It could have been an allergy to one ingredient in the drug. I wanted this vaccine and even if I didn’t, my mum was pushing for me to get it too. I would much rather be safe than sorry.